Article Text

Download PDFPDF
Unusual association of diseases/symptoms
Repeated activation of mania by atypical antipsychotics in a patient
  1. Ashwati Raghunath
  1. Sunnybrook Health Sciences Centre,Toronto, Ontario, Canada
  1. Correspondence to Dr Ashwati Raghunath,ashwati.r{at}gmail.com

Summary

A 50-year-old, white female patient was diagnosed with schizophrenia in her teens. Her illness did not respond adequately to treatment until she was placed on a combination of fluoxetine and conventional antipsychotics. She discontinued the conventional antipsychotics on a number of occasions, which caused her to become psychotic, but not manic. On two separate occasions she was placed on atypical antipsychotics that were associated with the occurrence of manic symptoms. Once the patient was restarted on conventional antipsychotics, she remained stable.

View Full Text

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.